I had my LSH BSO on Sept. 30th. I have osteopenia and dry eye, and dry vagina, so my doctor prescribed Estratest. The pharmacy only had the generic, which is EST ESTROGEN MTEST (1/2 dose). I took the first pill on Wednesday and woke up Thursday with a massive headache and achy all over like I used to get when I was on my period. I decided to try half a pill the next day and everyday since and the headache and achiness left by Thursday afternoon. Also I read on the N.I.H. site that it could increase my intraocular pressure and I already have increased pressure. I will call my doctor's office this week and my opthamologist too, but wondered if anyone else out there is taking this?
If you peruse this forum and view past pages you will discover that there are many threads discussing Estratest and its generic version. Rest assured, you aren't alone. I have taken the generic version of Estratest for nearly five years. In fact, the generic form you describe is the only current option on the market for an estrogen-testosterone combined pill, as manufacture of the brand-name Estratest was discontinued earlier this year.
I hope that, with time, this medication proves useful to you. I wouldn't want to live without it myself!
Thanks for taking the time to write to me!I did read some of the posts about generic Estratest on the thread about the hormones, but the posts I saw were from years ago - maybe I didn't go to the last page for recent posts. I'll check again. I'm still pretty new at this. Anyway, yes I did find out by "googling" that it's only generic now. Do you know why the name brand is no longer made?
One other question - I didn't notice a thread for those of us who have had a hysterectomy, no ovaries and went through natural menopause before surgery. Am I missing it?